Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 16, NWS Corpus Christi, TX

July 8, 2021Aransas County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this areal flood warning at Jul 8, 2021, 3:20 PM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2021, 3:20 PM CDT (20:20 UTC)
Expired
Jul 8, 2021, 6:15 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 45 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1304 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this areal flood warning went out at Jul 8, 12:13 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 8, 12:13 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1213 PM CDT Thu Jul 8 2021

.AVIATION...

The area of low pressure that has soaked South Texas continues to
slowly spin over the area. This should push to the west northwest
through the next 24 hours, but with continued deep moisture we
will continue to have rain through the TAF period. Thunderstorms
will be possible this afternoon and through the night, with the
occasional strong to severe storm possible along the coast. MVFR
to IFR conditions will prevail through the period, with the
potential for LIFR conditions in any of the stronger storms or
heavier rainfall.

&&

.PREV DISCUSSION... /Issued 637 AM CDT Thu Jul 8 2021/

AVIATION...

The mid level low was near HBV at this time, with the surface low
near BKS. This has maximized the low level convergence over the
Coastal Bend with a band of heavy showers persisting. Expect this
band of convection will continue to move northward the rest of
this morning and move into Victoria Crossroads. The mid level low
may drift a little to the west through the afternoon with
additional convection forming from the eastern Brush Country to
the coastal plains. May see a gradual decrease over the Brush
Country by early evening while HRRR shows more showers forming
over the coastal plains. Ceilings will be chaotic, varying from
MVFR to IFR through early afternoon. IFR//LIFR vsbys will occur
within the bands of heavy showers or embedded thunderstorms during
the morning to early afternoon hours. MVFR ceilings should be
prevalent by this afternoon with ceilings falling back to IFR
later this evening into the overnight. Expect another round of
convection to form along coastal convergence axis from the
late evening hours through the overnight period.

PREV DISCUSSION... /Issued 452 AM CDT Thu Jul 8 2021/

SHORT TERM (Today through Friday)...

The mid level low has drifted a little south of where it was
yesterday appearing to be between HBV and BKS. The surface low
is also more to the south and has placed the stronger low level
convergence over the southern Coastal Bend where the bands of
showers have focused the locally heavy rain threat at this time.
The mid level low is expected to be nearly stationary during
the day and then drift to the west to near the Rio Grande north
of Laredo early Friday morning.

Very deep moisture will remain over the coastal plains today
and tonight. Models depict the low level flow will strengthen
over the Gulf waters due to the low pressure area over south
Texas that will maintain a strong low level convergence axis
along the coast. Southeasterly flow from 925-850H will be from
30-35 knots. Only limiting factor during the period is the lack of
instability. But with deep warm layer with freezing levels above
16 kft, efficient warm rain processes will lead to locally heavy
rainfall again across areas that are saturated from the previous
rains. WPC maintained a Moderate risk of excessive rainfall for
the Coastal Bend and Victoria Crossroads through tonight.

The mid level low is expected to move into northern Mexico on
Friday. But low level convergence will stay over the coastal
plains in the morning and maintain flooding rain threat as any
additional rain amounts will cause problems. Rain chances may
finally begin to decrease by the afternoon over the coastal plains
as drier air moves in from the east with locally heavy rain
more likely over the Brush Country Friday afternoon. Extended the
Flash Flood Watch until 7 PM Friday for the Coastal Bend and
Victoria Crossroads.

The stronger onshore flow has increased the tide levels over
the southern Coastal Bend. Expect tides to reach advisory
criteria this morning. A Coastal Flood Advisory is in effect until
16Z this morning. A moderate risk of rip currents will continue
for the Gulf facing beaches today through Friday.

LONG TERM (Friday Night through Wednesday)...

Showers and thunderstorms will become isolated to scattered in
coverage Friday night into the weekend as ridging in the mid-levels
begins to set in and PWATs decrease to around 1.5-2.0" in response.
Isolated to scattered showers and thunderstorms will be possible
each day through the long-term period. With high pressure in place,
expect these to be primarily driven by daytime heating.

Minor coastal flooding and an elevated risk for rip currents are
possible through the weekend as wave periods remain on the higher
side and P-ETSS guidance continues to suggest tide levels at or just
above 1.5 feet.

MARINE...

Numerous showers and a few thunderstorms will continue today
through Friday as an upper low remains nearly stationary over
South Texas today and then drifts west into northern Mexico. Some
of this activity could produce brief waterspouts and locally
higher winds and seas. Moderate to strong onshore flow will occur
over the Gulf waters from early this morning through early Friday
morning with a Small Craft Advisory in effect with SCEC conditions
over the bays.

Moderate onshore flow will continue Friday night through the
weekend. Weak to moderate flow returns Monday but could become
moderate at times through the end of the period. Increased wave
heights from swells related to Tropical Storm Elsa continue through
the weekend and are expected to come down Sunday. Small Craft
Exercise Caution conditions are likely throughout this time-frame.
Isolated to scattered showers and thunderstorms will be possible
daily from Saturday through the end of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  75  85  77  88  /  90  80  70  40  30
Victoria          80  75  83  76  89  /  90  80  80  40  40
Laredo            84  75  88  76  93  /  60  60  70  40  30
Alice             83  75  86  76  90  /  80  70  70  30  30
Rockport          83  76  85  79  89  / 100  80  70  40  30
Cotulla           83  74  86  76  93  /  60  70  70  50  40
Kingsville        84  75  86  76  88  /  80  80  70  30  30
Navy Corpus       84  78  85  81  88  /  90  80  70  40  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

GM...Small Craft Advisory until 7 AM CDT Friday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

LS/77...AVIATION
Hazardous weather outlook, Jul 8, 5:06 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
506 AM CDT Thu Jul 8 2021

TXZ229>234-239>247-342>347-442-443-447-091100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
506 AM CDT Thu Jul 8 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for the Coastal Bend and the
Victoria Crossroads today through tonight.

Numerous showers and some thunderstorms are expected through
tonight, with heavy rainfall and flash flooding at times, mainly
from the Coastal Bend to the Victoria Crossroads.

A Coastal Flood Advisory is in effect this morning for the islands
of Nueces and Kleberg Counties.

There is a moderate risk of rip currents for Gulf facing beaches
of the Middle Texas coast today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Flash Flood Watch remains in effect for the Coastal Bend and
Victoria Crossroads Friday.

Numerous showers and scattered thunderstorms are expected
Friday. Heavy rainfall could lead to localized flooding at times
Friday. Isolated to scattered thunderstorms will be possible
over the weekend.

Minor coastal flooding will be possible Friday in response to
effects from Tropical Storm Elsa. There is a moderate risk of rip
currents Thursday.

GMZ230-235-250-255-270-275-091100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
506 AM CDT Thu Jul 8 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms are expected over the Gulf
waters through tonight. Some of the storms could produce gusty
winds and isolated waterspouts.

Small Craft Advisory is in effect for the Gulf waters today
through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms will be possible Friday
through the the weekend.

TMT/HAA

In the hours before

Local storm report, Jul 8, 10:28 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1028 AM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      2 N ARANSAS PASS        27.95N 97.15W
07/08/2021                   ARANSAS            TX   DEPT OF HIGHWAYS

            FM 1069 HWY 35 CLOSED DUE TO FLOODING.

&&

BF
Local storm report, Jul 8, 10:30 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 AM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      1 WSW INGLESIDE         27.86N 97.22W
07/08/2021                   SAN PATRICIO       TX   DEPT OF HIGHWAYS

            MULTIPLE ROAD CLOSURES DUE TO FLOODING IN
            AND AROUND INGLESIDE.

&&

BF
Local storm report, Jul 8, 10:32 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1032 AM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      10 ENE CC NAS           27.74N 97.13W
07/08/2021                   NUECES             TX   DEPT OF HIGHWAYS

            STATE HIGHWAY 361 ON MUSTANG ISLAND HAS
            WATER OVER ROADWAY.

&&

BF
Local storm report, Jul 8, 10:34 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1034 AM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      6 W CHAPMAN RANCH       27.59N 97.55W
07/08/2021                   NUECES             TX   DEPT OF HIGHWAYS

            FM70 BETWEEN CHAPMAN RANCH AND BISHOP CLOSED
            DUE TO FLOODING.

&&

BF
Local storm report, Jul 8, 11:06 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1106 AM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLASH FLOOD      5 S AGUA DULCE          27.72N 97.90W
07/08/2021                   NUECES             TX   DEPT OF HIGHWAYS

            REPORTS OF WATER OVER FM665 EAST OF ALICE.

&&

BF
Local storm report, Jul 8, 11:07 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1107 AM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     FLASH FLOOD      4 ESE ORANGE GROVE      27.94N 97.87W
07/08/2021                   NUECES             TX   DEPT OF HIGHWAYS

            FM70 CLOSED DUE TO FLOODING EAST OF ORANGE
            GROVE.

&&

BF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:31 PM CDTSpecial Marine WarningCRP59 min
Jul 7, 10:15 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Jul 7, 10:40 PM CDTAreal Flood WarningCRPAransas, Calhoun, Refugio, Victoria6 hr
Jul 7, 11:13 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces3 hr
Jul 7, 11:24 PM CDTSpecial Marine WarningCRP36 min
Jul 7, 11:29 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Jul 7, 11:52 PM CDTFlash Flood WarningCRPKleberg, Nueces5 hr
Jul 8, 12:39 AM CDTFlash Flood WarningCRPJim Wells, Nueces4 hr
Jul 8, 1:02 AM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
Jul 8, 2:26 AM CDTFlash Flood WarningCRPJim Wells109 min
Jul 8, 2:41 AM CDTSpecial Marine WarningCRP49 min
Jul 8, 3:11 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces8 hr
Jul 8, 3:17 AM CDTSmall Craft AdvisoryCRP34 hr
Jul 8, 3:30 AM CDTSpecial Marine WarningCRP60 min
Jul 8, 4:06 AM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio3 hr
Jul 8, 4:16 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio7 hr
Jul 8, 4:28 AM CDTSpecial Marine WarningCRP62 min
Jul 8, 5:36 AM CDTFlash Flood WarningCRPJim Wells, Nueces, San Patricio4 hr
Jul 8, 6:28 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Nueces, Refugio, San Patricio88 min
Jul 8, 6:55 AM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio112 min
Jul 8, 7:50 AM CDTFlash Flood WarningCRPBee, Live Oak, McMullen, San Patricio2 hr
Jul 8, 7:56 AM CDTFlash Flood WarningCRPAransas, Bee, Nueces, Refugio, San Patricio4 hr
Jul 8, 8:06 AM CDTRiver Flood WarningCRPNueces, San Patricio49 hr
Jul 8, 8:11 AM CDTRiver Flood WarningCRPJim Wells, Nueces, San Patricio55 hr
Jul 8, 8:25 AM CDTRiver Flood WarningCRPJim Wells6 hr
Jul 8, 8:26 AM CDTFlash Flood WarningCRPBee, Calhoun, Goliad, Refugio, Victoria3 hr
Jul 8, 8:47 AM CDTAreal Flood WarningCRPKleberg, Nueces, San Patricio113 min
Jul 8, 9:18 AM CDTAreal Flood WarningCRPJim Wells, Live Oak, Nueces, San Patricio83 min
Jul 8, 11:51 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Calhoun, Nueces, Refugio, San Patricio and 1 more3 hr
Jul 8, 2:08 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria5 hr
Jul 8, 2:20 PM CDTRiver Flood WarningCRPVictoria48 hr
Jul 8, 2:28 PM CDTTornado WarningCRPNueces32 min
Jul 8, 3:15 PM CDTTornado WarningCRPCalhoun15 min
Jul 8, 3:27 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Jim Wells, Nueces, Refugio, San Patricio3 hr
Jul 8, 3:59 PM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg, Nueces2 hr
Jul 8, 4:07 PM CDTFlash Flood WarningCRPCalhoun, Refugio, Victoria3 hr
Jul 8, 4:11 PM CDTFlash Flood WarningCRPCalhoun3 hr
Jul 8, 4:36 PM CDTAreal Flood AdvisoryCRPCalhoun, Goliad, Refugio, Victoria3 hr
Jul 8, 5:09 PM CDTAreal Flood AdvisoryCRPBee, Live Oak, San Patricio111 min
Jul 8, 5:22 PM CDTTornado WarningCRPCalhoun12 min
Jul 8, 5:52 PM CDTFlash Flood WarningCRPBee, Live Oak, Nueces, San Patricio3 hr
Jul 8, 6:12 PM CDTTornado WarningCRPDuval13 min
Jul 8, 6:35 PM CDTFlash Flood WarningCRPBee, Live Oak2 hr
Jul 8, 6:47 PM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces118 min

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.